Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 64, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 11, 1995, 8:25 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1995, 8:25 PM EDT (00:25 UTC)
- Expired
- Jul 11, 1995, 9:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
Counties Carteret County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 25 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMHX 120022 RRA SVRMHX NCC031-049-120130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 825 PM EDT TUE JUL 11 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL NORTH CAROLINA ...CARTERET COUNTY...SOUTHEASTERN CRAVEN COUNTY AND THE ADJACENT COASTAL WATERS AT 822 PM...RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE NEUSE RIVER JUST EAST OF CHERRY POINT. THE STORM WAS DRIFTING SOUTH AT LESS THAN 10 MPH AND WILL AFFECT AREAS FROM HAVELOCK TO HARLOWE THROUGH 9 PM. FLOODING OF ROADWAYS ALONG WITH LOW LYING AREAS WILL ALSO LIKELY OCCUR WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD SEEK SHELTER IN A STRONG BUILDING. AVOID STANDING BY WINDOWS. ONLY USE TELEPHONES AND ELECTRICAL APPLIANCES FOR EMERGENCY PURPOSES UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN AND BE ALERT FOR AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:15 PM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jul 11, 2:15 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SRVICE NEWPORT NC 215 PM EDT TUE JUL 11 1995 WK CNVRGNC EVDNT ON 17Z SFC ANAL AND IN NE ON ADAP. OUTFLO FRM THIS AM'S ACTVTY NO EVIDNT ON SFC ANAL OR ADAP...BUT CAN BE SEEN ON SAT PIX AND 88D AS TSTMS THIS AFTN. DCRSD STBLTY EVIDNT AFT TSTMS MOVD THRU THIS MORN HAS REBNDD AGN FOR DCNT AFTN INSTBLTY. MSTR STL QUITE EVDNT. AND BNDRS ABND. SHUD ONLY BE A MATTER OF TM. BLV BEST CHCS IN SE AND NE THIS AFTN. 4-7H MEAN FLO WL PUSH TSTMS TO SSE THIS EVE. S/WV EVDNT ON SAT PIX TO SWING THRU TNGT AND SHUD KP ACTVTY GOING DURNG THE NGTTM HRS. AFT THIS S/WV SWINGS THRU TNGT THIS WL ALLW HI PRES TO DOMINATE THE AREA INTO EFP. WK LO LVL GRAD FOR VRBL WNDS...WL INCRS SUM THU AS SFC HI BLDS TO OUR E. WUDNT RULE OUT ANY ACTVTY IN XTNDD PD AS LO LVL FLO TURNS MR ELY. CGG-G .MHX...NONE
In the hours before
Special weather statement, Jul 11, 8:16 PM EDT, 9 minutes before
NCZ095-093-120115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 819 PM EDT TUE JUL 11 1995 ...STRONG THUNDERSTORMS ALONG THE NEUSE RIVER NEAR CHERRY POINT AND ATLANTIC IN CARTERET COUNTY... AT 815 PM DOPPLER RADAR IN NEWPORT INDICATED STRONG THUNDESTORMS WITH TORRENTIAL RAINS...FREQUENT LIGHTNING...AND GUSTY WINDS TO 35 MPH WITH POSSIBLE SMALL HAIL OVER SOUTHEAST CRAVEN AND NORTHERN CARTERET COUNTIES. THESE STORMS WERE DRIFTING SOUTH AT LESS THAN 10 MPH. THIS SLOW MOVEMENT WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN OF AN HOUR FROM AREAS AROUND CHERRY POINT TO NORTH RIVER. THIS WILL PRODUCE PONDING OF WATER ON ROADWAYS ALONG WITH FLOODING OF LOW LYING ~AREAS. PEOPLE IN THESE AREAS SHOULD TAKE SHELTER IMMEDIATELY IF THREATNING WEATHER APPROACHES. STAY TUNNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. JH/TAYLOR
Special weather statement, Jul 11, 8:19 PM EDT, 6 minutes before
NCZ095-093-120115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 819 PM EDT TUE JUL 11 1995 ...STRONG THUNDERSTORMS ALONG THE NEUSE RIVER NEAR CHERRY POINT AND ATLANTIC IN CARTERET COUNTY... AT 815 PM DOPPLER RADAR IN NEWPORT INDICATED STRONG THUNDESTORMS WITH TORRENTIAL RAINS...FREQUENT LIGHTNING...AND GUSTY WINDS TO 35 MPH WITH POSSIBLE SMALL HAIL OVER SOUTHEAST CRAVEN AND NORTHERN CARTERET COUNTIES. THESE STORMS WERE DRIFTING SOUTH AT LESS THAN 10 MPH. THIS SLOW MOVEMENT WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN OF AN HOUR FROM AREAS AROUND CHERRY POINT TO NORTH RIVER. THIS WILL PRODUCE PONDING OF WATER ON ROADWAYS ALONG WITH FLOODING OF LOW LYING AREAS. PEOPLE IN THESE AREAS SHOULD TAKE SHELTER IMMEDIATELY IF THREATNING WEATHER APPROACHES. STAY TUNNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES AND POSSIBLE WARNINGS. JH/TAYLOR
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.